ALVIN H. MOSS, M.D.; RILEY ROGER, M.D.; ANTHONY MURGO, M.D.; LEE ANN SKAFF, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The availability of ibuprofen (Advil Whitehall Laboratories, New York, New York; and Nuprin, Bristol-Myers Products, New York, New York) as an over-the-counter medication has caused concern because of its many nephrotoxic effects (1). We call attention to the combined effects of volume depletion from influenza and ingestion of aspirin and ibuprofen in inducing acute renal failure.
A previously healthy 43-year-old man developed symptoms of influenza (nausea, vomiting, fever, malaise, and myalgias) and took Advil, 200 mg three times a day for 2 days, at the recommendation of his pharmacist after aspirin had failed to alleviate this myalgias.
MOSS AH, ROGER R, MURGO A, et al. Over-the-Counter Ibuprofen and Acute Renal Failure. Ann Intern Med. 1986;105:303. doi: https://doi.org/10.7326/0003-4819-105-2-303_2
Download citation file:
Published: Ann Intern Med. 1986;105(2):303.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use